Jump to content
CrazyBoards.org

Recommended Posts

Hi all, I started a low dose of Risperdal about 6 days ago, 0.5mg/day to augment my antidepressant. I'm on paxil, so my pdoc wanted to keep my dose nice and low due to the med interactions between the two. At any rate, since starting my sleep has improved greatly as I was previously unable to sleep through the night. Last night I slept 8 hours straight!

However, I have been feeling kind of spaced out, heavy limbed, and foggy headed. Also, it seems that at night I feel anxious, as if the med isn't working as well at night (I'm taking for treatment resistant depression/anxiety). My mood isn't terrible but I'm not necessarily happy if that makes sense. I also feel a little groggy in the mornings, and nauseated off and on throughout the day.

Is this a normal reaction? Will it pass? If so, when can I expect a return of my feelings/emotions? Also, will the grogginess dissipate?

Thanks all!

Link to comment
Share on other sites

I'd say that those are pretty normal reactions to Risperdal. I never had grogginess so I can't comment when it will go away, but the head fogginess I had and it went away for me in about 2 weeks. I never had a loss of feelings/emotions so I don't know when that will go away. Frankly, I'm surprised that you have this on such a low dose of Risperdal, and I'm more likely to attribute this to your SSRI because SSRIs numb me out. But, of course, I'm not a doctor and don't know.

Link to comment
Share on other sites

  • 2 weeks later...

I had the head fogginess on risperdone and it didn't go away for me on the .05. My p-doc had to switch me to brand name risperdal 1 mg (I'm really weird, though-she calls me her brand name girl). I tried the generic lamictal after switching insurance companies where they wouldn't pay as well for brand and in about two-three weeks was in her office without an appointment losing it and crying my eyes out and almost getting sent inpatient. Not sure why I'm so sensitive when it comes to my mental health meds, not at all like that with my other meds. This may not be the case with you, but if it doesn't go away, it might be a possibility. P.S.-there is a program, if it turns out to be the case, that allows for brand name risperdal to be covered if you don't have insurance/have special circumstances. I wouldn't abuse it unless you need it, but just in case.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...